MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET
Catalog Number 4123201
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1 full email address: (b)(6).Investigation: one used optia idl set was received for investigation.Initial observations noted prime fluid throughout the set and blood up to and including the rbc recirc line.The reservoir was returned full of prime fluid, however no blood was present in the reservoir.Tubing was connected to the inlet line luer via a 3-way valve.The tubing was rf sealed at the end.The customer also attached a custom blood bag attached via tubing and 3-way valve to the return containing prime fluid.The luers were not loose, however they were not fully tightened either.No air bubbles were visible in the inlet and return tubing lines.The channel was full of blood and swirling was noted.The inlet and return saline roller clamps were returned on the correct lines and in the closed positions.The ac bag and drip chamber were not returned and the lines rf sealed.The ac filter was assembled in the correct orientation.The set was flow tested and no occlusions or leaks were observed on the ac line or filter.The set was further examined for any kinks, leaks, missing parts or misassembles and none were noted.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported during priming customized with blood bag for a stem cell collection there was a presence of air in the return line.The alarm prevented continuation, so the set was replaced and there were no further issues noted.Per the customer, there was no injury or medical intervention required for this event and the patient was clinically stable.The patient was not connected at the time of the event.Patient information is unknown at this time.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA IDL SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
verenia oliver
10810 w. collins ave
lakewood, CO 80215
MDR Report Key25142688
Report Number1722028-2026-00060
Device Sequence Number13113281
Product Code LKN
UDI-Device Identifier05020583123205
UDI-Public05020583123205
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4123201
Device Lot Number2510166141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Supplement Date Received by Manufacturer05/27/2026
Initial Report FDA Received Date05/11/2026
Supplement Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown